MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-X
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the catheter was inserted and when doctor tried to connect the catheter using the supplied connector , it did not connect." another connector was used from a new pack and the second attempt was successful.No medical intervention.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of a nonsecure connection between the catheter and connector assembly was not able to be confirmed by the photo.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not create an excessively long tunnel; connection to hub connection assembly will be difficult.Six (6) cm length is ideal.Green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation.Ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation.Repeated over tightening of bloodlines , syringes and caps will reduce connector life and could lead to potential connector failure." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "the catheter was inserted and when doctor tried to connect the catheter using the supplied connector , it did not connect." another connector was used from a new pack and the second attempt was succesful.No medical intervention.The patient's current condition is reported as "fine.".
 
Event or Problem Description
It was reported "the catheter was inserted and when doctor tried to connect the catheter using the supplied connector , it did not connect." another connector was used from a new pack and the second attempt was succesful.No medical intervention.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one compression fitting.Signs of use were observed inside the fitting.The catheter body nor the connector assembly were returned.Visual analysis did not reveal any defects or anomalies with the internal threads nor any other portion of the returned fitting.Visual analysis could not be performed on the catheter body, the connector assembly, or the compression sleeve as they were not returned.The inner diameter at the distal opening measured 0.217", which is within the specification limits of 0.215"-0.219" per the compression fitting product drawing.The returned fitting was threaded over a lab inventory connector assembly.Little to no resistance was encountered as the fitting threaded completely onto the hub.Performed per ifu statement, "the separate hub connection assembly is then fastened to the proximal end of the catheter using a compression sleeve and threaded compression cap".Functional testing could not be performed on the catheter body nor the connector assembly involved with this complaint as they were not returned.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation".The report of a faulty catheter body/connector assembly fitting could not be performed as only the connector fitting was returned.Visual analysis did not reveal any defects or anomalies with the returned fitting.Likewise, the fitting met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18680016
Report Number9680794-2024-00151
Device Sequence Number14994260
Product Code MSD
UDI-Device Identifier00801902096289
UDI-Public00801902096289
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberCS-15192-X
Device Lot Number33F23E0564
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/05/2024
05/08/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/05/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.
Patient SexUnknown